We just recently took our 11 year old Bulldog to the vet for her Vacs, and 2 days later she started having Grand Mal seizures. For the last 5 days she has had them everyday. I thought maybe the food was bad or something because I
bought it around that same time, but I got a new bag and she is still having them. Do you think one of the vacs could have been bad or tainted. Also, when we were there we had her blood work done and they said it was perfect and looked
like a puppies. Please help and I want to avoid the pheno because it does not cure the problem it is just a cover-up. Thank you in advance.
Seizures may be due to: - Metabolic diseases (diabetes, renal and hepatic failure …) causing an intoxication of the brain. - Heart diseases or severe anaemias where the brain’s blood supply is altered - Primary brain disorders such as epilepsy, trauma or tumours - Poisoning
A reaction from the vaccination or a change of diet would be highly unlikely.
It does not appear to be a metabolic problem in view of the normal blood test.
Poisoning usually comes with other symptoms such as vomiting and diarrhoea.
Epilepsy is a disease which usually starts at a younger age.
Therefore, from the given history, I would be suspicious of a heart problem or primary brain disorder. Those occur in older dogs and Bulldogs are predisposed to both.
Getting a precise diagnosis is obviously the first step and I recommend to read the following article about brain tumours: http://www.vetspecialists.co.uk/06_Animal_Welfare/Neurology_Facts/Brain_Tumour.h
Should it not be possible to make a precise diagnosis and providing that your vet is pretty sure that your dog does not suffer from a heart condition, then phenobarbitone may be the only option available.